MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PRO 14 MICROCATHETER 157CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PRO 14 MICROCATHETER 157CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 3 report.The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the thrombus recovery procedure for mca lesions, the physician used an access catheter and a microcatheter to successfully deliver a stent retriever.However, the blood clots remained, the physician used a reperfusion catheter in combination with the subject microcatheter to access the treating site but could not cross the region.Therefore, both devices were withdrawn.The physician then reattempted to approach the aneurysm by combining two catheters but was unsuccessful.The physician gave up treatment and it was reported that the procedure was not completed successfully.The subject catheter fragments were noted in the peripheral area in the postoperative ct imaging.The location of catheter fragments are unknown for the specific position.No further information is available.
 
Additional Manufacturer Narrative
¿ h4 manufacturing date ¿ added.¿ h3 device evaluated by mfg ¿updated.¿ h3 summary attached - updated.¿ d4 expiration date - added.¿ d10/h3 product available to stryker ¿ updated.¿ d10 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter hub was intact.The catheter tip was intact.The catheter shaft was kinked and the catheter was intact.Functional testing was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information continuous flush was maintained throughout the procedure.The catheter shaft was found to be kinked which may have caused issues reaching the target vessel.An assignable cause of procedural factors will be assigned to the reported device difficulty engaging target vessel and catheter damaged as well as the as analysed catheter shaft kinked/bent, as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as reported un-retrieved device fragments will be assigned not confirmed as no fragments were detached from the subject microcatheter.
 
Event or Problem Description

Brand Name
TREVO PRO 14 MICROCATHETER 157CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12332369
Report Number3012931345-2021-00133
Device Sequence Number4454506
Product Code DQO
UDI-Device Identifier00815742002317
UDI-Public00815742002317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2022
Device Model Number90231
Device Catalogue Number90231
Device Lot Number40951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date12/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 MICROCATHETER (STRYKER); PENUMBRA 3 MAX CATHETER (PENUMBRA); PENUMBRA 4 MAX CATHETER (PENUMBRA); TREVO NXT PROVUE RETRIEVER (STRYKER); TREVO TRAK 21 MICROCATHETER (STRYKER); AXS CATALYST 6 MICROCATHETER (STRYKER); PENUMBRA 3 MAX CATHETER (PENUMBRA); PENUMBRA 4 MAX CATHETER (PENUMBRA); TREVO NXT PROVUE RETRIEVER (STRYKER); TREVO TRAK 21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown